Alert archive / Louisiana / Flash Flood Warnings in 2020
Flash Flood Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 23, 2020, 10:35 AM CDT for Allen Parish, Beauregard Parish, Vernon Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2020, 10:35 AM CDT (15:35 UTC)
- Expired
- Sep 23, 2020, 2:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Beauregard Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 5 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152
WGUS54 KLCH 231535
FFWLCH
LAC003-011-115-231945-
/O.NEW.KLCH.FF.W.0028.200923T1535Z-200923T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1035 AM CDT Wed Sep 23 2020
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
North Central Allen Parish in southwestern Louisiana...
Northeastern Beauregard Parish in southwestern Louisiana...
Eastern Vernon Parish in west central Louisiana...
* Until 245 PM CDT.
* At 1035 AM CDT, Doppler radar indicated heavy rain across the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Pitkin, Fort Polk, Sugartown, Slagle, Mittie, Grant, Cravens,
Fullerton, Lacamp, Hutton, Kurthwood, Simpson and Bundick Lake.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3116 9321 3136 9329 3136 9303 3136 9299
3135 9298 3134 9298 3133 9293 3132 9293
3132 9290 3132 9289 3089 9282 3068 9287
3068 9320
FLASH FLOOD...RADAR INDICATED
$$
TinglerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 7:30 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 23, 7:30 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
730 AM CDT Wed Sep 23 2020
.DISCUSSION...
For the 12Z TAF package.
&&
.AVIATION...
Mostly IFR and MVFR conditions to continue for the duration of
this forecast period. This is due to the rain bands from Post
Tropical Cyclone Beta as it moves NE through the area.
Stigger/87
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 67 81 67 / 80 60 50 20
LCH 83 72 82 70 / 90 50 60 20
LFT 85 72 84 71 / 90 60 60 20
BPT 83 70 83 69 / 70 30 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash flood watch through this evening for
LAZ027>033-041>045-052>055-073-074.
Coastal Flood Warning until 10 PM CDT Wednesday for
LAZ052-073-074.
Coastal Flood Advisory until 10 PM CDT Wednesday for
LAZ053-054.
TX...Coastal Flood Warning until 10 PM CDT Wednesday for TXZ215.
Flash Flood Watch through Wednesday evening for
TXZ180-201-215-216-259>262.
GM...Small Craft Advisory until 1PM CDT Wednesday for
GMZ470-472-475.
&&
AVIATION...87Hazardous weather outlook, Sep 23, 5:00 AM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA Issued by National Weather Service Brownsville TX 500 AM CDT Wed Sep 23 2020 LAZ027>033-041>045-055-TXZ180-201-216-259>262-241000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Lower St. Martin-Tyler-Hardin-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 500 AM CDT Wed Sep 23 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ053-054-241000- Iberia-St. Mary- 500 AM CDT Wed Sep 23 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for south central Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052-073-074-TXZ215-241000- Vermilion-West Cameron-East Cameron-Jefferson- 500 AM CDT Wed Sep 23 2020 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ470-472-475-241000- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 500 AM CDT Wed Sep 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-241000- Sabine Lake-Calcasieu Lake- 500 AM CDT Wed Sep 23 2020 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-450-452-455-241000- Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 500 AM CDT Wed Sep 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:42 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 21 days |
| Sep 23, 3:15 AM CDT | Special Marine Warning | LCH | 60 min | |
| Sep 23, 7:21 AM CDT | Small Craft Advisory | LCH | 12 hr | |
| Sep 23, 7:42 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 7 hr |
| Sep 23, 8:15 AM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 4 hr |
| Sep 23, 12:25 PM CDT | Flash Flood Warning | LCH | Allen, Evangeline, Rapides, Vernon | 4 hr |
| Sep 23, 12:44 PM CDT | Tornado Warning | LCH | Evangeline, Rapides | 16 min |
| Sep 23, 1:46 PM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 14 min |
| Sep 23, 2:00 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 15 min |
| Sep 23, 2:17 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 13 min |
| Sep 23, 2:32 PM CDT | River Flood Warning | LCH | Rapides | 29 days |
| Sep 23, 2:35 PM CDT | Tornado Warning | LCH | Avoyelles | 25 min |
| Sep 23, 2:36 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Vernon | 3 hr |
| Sep 23, 2:39 PM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 96 min |
| Sep 23, 2:58 PM CDT | Tornado Warning | LCH | Avoyelles | 17 min |
| Sep 23, 4:03 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Vernon | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.